Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Sectional bodies associated with a convex body

Author: Matthieu Fradelizi
Journal: Proc. Amer. Math. Soc. 128 (2000), 2735-2744
MSC (2000): Primary 52A20, 52A40, 53A05, 53A15
Published electronically: February 28, 2000
MathSciNet review: 1664362
Full-text PDF

Abstract | References | Similar Articles | Additional Information


We define the sectional bodies associated to a convex body in $\mathbb{R}^n$ and two related measures of symmetry. These definitions extend those of Grünbaum (1963). As Grünbaum conjectured, we prove that the simplices are the most dissymmetrical convex bodies with respect to these measures. In the case when the convex body has a sufficiently smooth boundary, we investigate some limit behaviours of the volume of the sectional bodies.

References [Enhancements On Off] (What's this?)

  • [F] M. Fradelizi: Sections of convex bodies through their centroid. Arch. Math. 69 (1997) 515-522. MR 98h:52004
  • [Ga] R. J. Gardner: Geometric tomography. Cambridge University Press, New-York, 1995. MR 96j:52006
  • [G] B. Grünbaum: Measures of symmetry for convex sets. In: Convexity, Proc. Symposia Pure Math., vol. 7, Amer. Math. Soc., Providence, RI, 1963, 233-270. MR 27:6187
  • [K] Y. Kovetz: Some extremal problems on convex bodies, Thesis of the Hebrew University, Jerusalem, 1962.
  • [L] E. Lutwak: Selected affine isoperimetric inequalities. In: Handbook of convex geometry, Vol. A, ed. by P. M. Gruber et al., Amsterdam, North-Holland (1993) 151-176. MR 94h:52014
  • [MM] E. Makai Jr. and H. Martini: On bodies associated with a given convex body, Can. Math. Bull. 39, No.4 (1996), 448-459. MR 97m:52012
  • [MMO] E. Makai Jr., H. Martini and T. Ódor: Maximal sections and centrally symmetric bodies. Preprint.
  • [MW] M. Meyer and E. Werner: The Santaló regions of a convex body. To appear in Trans. Amer. Math. Soc.
  • [Sch] M. Schmuckenschläger: The distribution function of the convolution square of a convex symmetric body in $\ensuremath{\mathbb{R}^n} $. Israel J. Math. 78 (1992), 309-334. MR 93k:52008
  • [S] R. Schneider: Convex Bodies: The Brunn-Minkowski Theory, Cambridge University Press, Cambridge, 1993. MR 94d:52007
  • [SW] C. Schütt and E. Werner: The convex floating body. Math. Scand. 66, No.2, (1990) 275-290. MR 91i:52005
  • [W] E. Werner: Illumination bodies and affine surface area. Studia Math. 110 (1994) 257-269. MR 95g:52010

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 52A20, 52A40, 53A05, 53A15

Retrieve articles in all journals with MSC (2000): 52A20, 52A40, 53A05, 53A15

Additional Information

Matthieu Fradelizi
Affiliation: Université de Marne-la-Vallée, Equipe d’Analyse et de Mathématiques Appliquées, Cité Descartes, 5 Bd Descartes, Champs sur Marne, 77454 Marne-la-Vallée Cedex 2, France

Keywords: Gaussian curvature, affine surface area, measure of symmetry
Received by editor(s): May 11, 1998
Received by editor(s) in revised form: October 29, 1998
Published electronically: February 28, 2000
Communicated by: Dale Alspach
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society